Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 69, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 19, 2018, 10:32 PM EDT for Caswell County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2018, 10:32 PM EDT (02:32 UTC)
- Expired
- Aug 20, 2018, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:15 PM EDT | FLASH FLOOD | 3 Sse Milton, NC | JACK POINTER ROAD CLOSED DUE TO FLASH FLOODING ALONG KILGORE CREEK WITH WATER REPORTED OVER THE BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1776 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WGUS51 KRNK 200232
FFWRNK
NCC033-200830-
/O.NEW.KRNK.FF.W.0069.180820T0232Z-180820T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1032 PM EDT SUN AUG 19 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Caswell County in north central North Carolina...
* Until 430 AM EDT Monday
* At 1028 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. The heaviest rain so far has been on the order of
two to three inches between roughly Hammer and Semora. This area,
along with Country Line Creek and the Tyco River are areas to
watch first for potential flash flooding. Additional heavy rain
was starting to progress across the western and southern sections
of the county. These portions of the county will also need to be
monitored for the potential for flash flooding if multiple storms
begin tracking over the same location.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3625 7953 3643 7952 3654 7951 3654 7914
3624 7916
$$
DS3 follow-up statements
132
WGUS71 KRNK 200339
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1139 PM EDT SUN AUG 19 2018
NCC033-200830-
/O.CON.KRNK.FF.W.0069.000000T0000Z-180820T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-
1139 PM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
CASWELL COUNTY...
At 1135 PM EDT, Doppler radar indicated that the heavy rain
producing thunderstorms that prompted the warning have exited the
the county and weakened. However, additional showers and storms are
entering the county from the southwest. These showers and storms may
prompt flash flooding where multiple cells across the same
geographical region, or exacerbate any flash flooding that may be
ongoing in the northeast part of the county. The area with the
greatest potential for flash flooding remains the area between
Hammer and Semora, including Country Line Creek, Tyco River, and
their tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3625 7953 3643 7952 3654 7951 3654 7914
3624 7916
$$
DS967
WGUS71 KRNK 200640
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
240 AM EDT MON AUG 20 2018
NCC033-200830-
/O.CON.KRNK.FF.W.0069.000000T0000Z-180820T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-
240 AM EDT MON AUG 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
CASWELL COUNTY...
At 237 AM EDT, Doppler radar and automated rain gauges indicated
that rainfall has diminished considerably within the warned area
over the past hour or so. However, spotty rain showers and
thunderstorms are developing to the west of Caswell County and will
spread back into the warned area during the next hour. The north
central and northeast parts of Caswell County, including cities such
as Semora, Milton, and Branch has received rainfall of 3 to 5 inches
during the past 24 hours. Additional rainfall amounts of 1/2 to 1
inch will be possible over the next hour or so. The ground is
totally saturated in these areas and additional rain will quickly
runoff and continue to result in flooding, with flash flooding
remaining possible in areas of heavier rainfall, near creeks and
streams, and in poor drainage areas.
This includes the following streams and drainages...
East Prong Moon Creek...
Pumpkin Creek...
Nats Fork...
Haw River...
and Hughes Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3625 7953 3643 7952 3654 7951 3654 7914
3624 7916
$$
RAB484
WGUS71 KRNK 200827
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
427 AM EDT MON AUG 20 2018
NCC033-200836-
/O.EXP.KRNK.FF.W.0069.000000T0000Z-180820T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-
427 AM EDT MON AUG 20 2018
...THE FLASH FLOOD WARNING FOR CASWELL COUNTY WILL EXPIRE
AT 430 AM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3625 7953 3643 7952 3654 7951 3654 7914
3624 7916
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:11 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 19, 9:11 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 911 PM EDT Sun Aug 19 2018 .SYNOPSIS... A front will remain stationary over the Mid Atlantic region through Monday and then lift north as a warm front Monday night. Low pressure over the Mid Mississippi Valley on Monday night will track northeast into Canada by Wednesday morning, pushing a strong cold front through the region. Cooler and drier high pressure builds into the eastern United States for Thursday and Friday. && .NEAR TERM /THROUGH MONDAY/... As of 905 PM EDT Sunday... Main concern continues with heavy rain producing convection across the north and east where analysis showing an axis of higher instability ahead of an initial wave aloft to the west. Latest evening soundings show quite a wet environment for showers to continue into the overnight given Pwats near 2 inches within a rather unidirectional but diffluent mid level flow aloft. This along with a weak surface front over the area likely to keep slow moving convection going with some back building still possible ahead of yet another stronger wave to the northwest. Moisture also trapped beneath the weak inversion aloft conducive to warm rain processes with showers tending to stay far enough east of the weak downsloping aloft. However latest short term models suggest that showers could redevelop off outflow even across the west per current convergence fields. Thus keeping high pops east and at least chance coverage west into the early morning hours. Otherwise should finally see showers fade late followed by more fog/stratus as the flow turns more easterly along and behind the front by morning. Dropped lows a bit espcly where have seen cooling via heavy rain from earlier with most falling into the 60s overall. Previous discussion as of 210 PM EDT Sunday... Water vapor loops showed two short waves that will track across southwest Virginia, southeast West Virginia and northwest North Carolina tonight and Monday. These short waves in combination with weak surface convergence will spark showers and thunderstorms. The first wave coming out of eastern Kentucky this afternoon will reach the Blue Ridge this evening. The next, more prominent, vort max tracks from Michigan into central Virginia by late Monday morning. Best areal coverage will be this afternoon and evening, but enough lift and instability to keep at least isolated showers and thunderstorms in the forecast into early Monday morning. Amount of cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. No change in air mass tonight and Monday with moist surface dew points, deep moisture and precipitable water values around 1.5 inches. This will keep overnight lows mild. Will stay closer to the warmer guidance numbers for lows tonight. Starting off mild but will need to burn off the stratus on Monday so will lean toward cooler maxes for highs. Confidence was below average for coverage for precipitation tonight, above average for temperatures and average all other elements. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 210 PM EDT Sunday... Look for a continuation of unsettled weather into Monday night as well, as a warm front near the VA/NC border begins to return northward. This will keep shower/thunderstorm chances going into the overnight along with abundant cloud cover. Most active day in the short-term period is Tuesday, as a potent surface low and parent upper-level disturbance moving across the Ohio Valley into the Northeast moves into a humid, conditionally unstable air mass. Increasing 500 mb height falls overspread the mid- Appalachians, Blue Ridge into the Piedmont region through the day and in such a thermodynamic environment, showers and thunderstorms should turn scattered to numerous in the afternoon to mid-evening hrs. While the actual cold front arrives well after peak heating more into Tuesday night/early Wednesday, convergence associated with a pre-frontal trough/theta-e gradient should help provide a corridor of focused lift aside from terrain. Effective-layer and deep-layer shear magnitudes are rather strong for mid-August with values between 30-35 kts over the northern NC counties to as much as 40 kts in the Blue Ridge and central VA Piedmont. While directional shear will likely weaken as winds veer with the northward passage of the overnight/early-day warm front, speed shear is pretty robust and would support at least organized multicells and approach values ordinarily associated with occurrences of supercells across the northern half. What is less clear is the degree of instability, which stems largely from uncertainty on when/if and the extent to which early-day cloud cover/warm frontal showers can thin out. This also affects the start time of convection, though forecast convective inhibition probably will not take much heating to overcome. Instability is also limited by poor mid-level lapse rates. A conservative estimate based on the NAM/GFS along with some clouds would offer a marginally to moderately-unstable environment with seasonably strong wind shear. Strong to potentially severe thunderstorms are possible in this regime capable of strong/damaging winds, with hail a secondary but non- zero possibility simply because the winds at mid/upper levels are pretty strong. SPC has a Marginal/5% severe probability shown for Tuesday. Sustained storms should produce heavy rainfall as well with PWATs around 1.6-1.8", supporting the Marginal excessive rain outlook, but quick storm motions limits duration and may otherwise preclude flash flooding. In a general sense, areas potentially more vulnerable are those preconditioned by rain leading up to Tuesday. Will continue to message Tuesday as a day to pay close attention to in the HWO. Westerly flow as the upper trough axis passes should help to clear the region from clouds, except for a period of stratus overnight along the western Appalachians. Substantial air mass change in store for Wednesday as the cold front moves eastward early in the day. 850 mb temperatures should fall into the low teens Celsius by afternoon, with dewpoints falling into the 50s/low 60s from dry advection and mixing of dry air aloft. It may also prove to be a somewhat breezy day with modest pressure rises and 850 mb winds around 20-30 kts. If there is a threat for showers it may be across the southern half of the area as the 850 mb front crosses the region in the afternoon but won't offer anything worse than slight chance. Really though, after mountain stratus thins out Wednesday looks to all-in-all be nice weather-wise with highs in the 70s/lower 80s and comfortable humidity levels. Ridge builds in overnight and leads to quiescent weather for the evening hrs as well. Overall forecast confidence this period is moderate, though is high on the cooler/drier conditions expected for Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 210 PM EDT Sunday... Thursday and Friday look quite pleasant across the region, as large area of high pressure and upper-level ridge builds into New England and maintains a surface ridge/dry wedge across our area. Plentiful sunshine and 850 mb temperatures should remain in the lower teens, and dewpoints in the 50s should really make for ideal conditions for any outdoor plans. Forecast confidence for the latter half of the week is high. The weekend appears to be a little more unsettled as a weakness in the upper-level ridge begins to avail itself across the mid-Atlantic Region. May see some showers and thunderstorms develop in the southern half of the area on the wedge boundary Saturday night and again Sunday. Pattern appears to turn warmer and more typical of mid- summer with convective chances limited to terrain for early next week. Forecast confidence for the weekend/early next week is moderate. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... As of 705 PM EDT Sunday... Showers and storms remain isolated but also clustered in spots mainly from the Blue Ridge east this evening. Given lingering instability and moisture along with a front around, would expect coverage to linger into later this evening and perhaps overnight along residual outflow boundaries. Thus kept in either a prevailing or vicinity mention all locations with TEMPO for lower cigs/vsbys within isolated shra/tsra across the region. Once convection does fade a bit, will see more of a light easterly component develop just behind the front resulting in areas of sub-VFR in stratus and fog through early Monday. This could also produce IFR/LIFR that may last into mid morning Monday with at least MVFR cigs possible as well through midday if not Monday afternoon. This cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. For now appears best chances will be across southern and western sections where may see more heating closer to the southern side of the front. High confidence of extensive IFR to LIFR ceilings overnight and MVFR to IFR fog. Extended Discussion... The frontal boundary will move northward as a warm front Monday night then a stronger cold front moves through the Mid Atlantic region Tuesday. This will produce widespread showers and thunderstorms with the associated MVFR to IFR ceilings and visibilities. High pressure will build in Wednesday and will be overhead by Thursday. VFR conditions are expected with this cooler and drier air mass through Friday. MVFR to IFR fog is likely each night in the along the typical river valleys, especially west of the Blue Ridge. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/JH SHORT TERM...AL LONG TERM...AL AVIATION...AMS/JH/RAB
Hazardous weather outlook, Aug 19, 9:21 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 921 PM EDT Sun Aug 19 2018 NCZ005-006-VAZ023-024-033>035-043>047-058-059-210130- Rockingham-Caswell-Botetourt-Rockbridge-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 921 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Clusters or slow moving showers and thunderstorms could result in very heavy rainfall which may be enough to produce flooding or flash flooding into the overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>020-022-032-WVZ042>044-507-508-210130- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Patrick-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 921 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 19, 7:08 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
708 PM EDT SUN AUG 19 2018
NCZ006-VAZ044-200015-
Caswell-Pittsylvania-
708 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASWELL AND
SOUTHERN PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...
Until 815 PM EDT.
At 708 PM EDT, a strong thunderstorm was located near Westover Hills,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville...
Chatham...
Blairs...
Java...
and Dry Fork.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3647 7952 3654 7951 3654 7963 3658 7968
3695 7935 3680 7915 3677 7916 3646 7951
TIME...MOT...LOC 2308Z 220DEG 17KT 3658 7954
KKSpecial weather statement, Aug 19, 7:17 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
717 PM EDT SUN AUG 19 2018
NCZ019-200015-
Wilkes-
717 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WILKES COUNTY...
Until 815 PM EDT.
At 717 PM EDT, a strong thunderstorm was located over Mulberry,
moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
and Wilbar.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3627 8136 3642 8114 3643 8112 3624 8087
3623 8087 3610 8118
TIME...MOT...LOC 2317Z 225DEG 10KT 3622 8120
KKSpecial weather statement, Aug 19, 9:15 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
915 PM EDT SUN AUG 19 2018
VAZ024-035-200215-
Amherst-Rockbridge-
915 PM EDT SUN AUG 19 2018
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
ROCKBRIDGE AND AMHERST COUNTIES...THE CITY OF BUENA VISTA AND THE
CITY OF LEXINGTON...
Until 1015 PM EDT.
At 914 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Vesuvius to Lexington. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Lexington...
Buena Vista...
Amherst...
Forks Of Buffalo...
and Clifford.
This includes The following Location VMI.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3788 7915 3786 7915 3781 7917 3781 7914
3778 7911 3778 7908 3772 7907 3770 7903
3770 7899 3763 7894 3748 7921 3749 7922
3750 7922 3750 7925 3777 7955 3795 7924
TIME...MOT...LOC 0114Z 308DEG 13KT 3790 7918 3778 7941
KKSpecial weather statement, Aug 19, 9:21 PM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 921 PM EDT SUN AUG 19 2018 VAZ033-034-044-045-200215- Franklin-Campbell-Bedford-Pittsylvania- 921 PM EDT SUN AUG 19 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAMPBELL...NORTHWESTERN PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND EAST CENTRAL FRANKLIN COUNTIES... Until 1015 PM EDT. At 920 PM EDT, a strong thunderstorm was located over Chatham, moving north at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Altavista... Hurt... Chatham... Gretna... and Penhook. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3680 7925 3681 7950 3705 7972 3719 7933 TIME...MOT...LOC 0120Z 162DEG 11KT 3683 7939 KK
Special weather statement, Aug 19, 9:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 925 PM EDT SUN AUG 19 2018 NCZ005-006-200230- Rockingham-Caswell- 925 PM EDT SUN AUG 19 2018 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROCKINGHAM AND CASWELL COUNTIES... Until 1030 PM EDT. At 924 PM EDT, a strong thunderstorm was located near Semora, moving west at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Reidsville... Yanceyville... Bethel... Providence... and Mayfield. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3654 7914 3638 7915 3630 7963 3654 7964 TIME...MOT...LOC 0124Z 087DEG 13KT 3647 7920 KK
Special weather statement, Aug 19, 9:56 PM EDT, 36 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 956 PM EDT SUN AUG 19 2018 VAZ033-043-200300- Henry-Franklin- 956 PM EDT SUN AUG 19 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES AND THE CITY OF MARTINSVILLE... Until 1100 PM EDT. At 956 PM EDT, a strong thunderstorm was located near Rocky Mount, moving southeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Martinsville... Rocky Mount... Sydnorsville... Ferrum... and Snow Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3666 7991 3703 8006 3710 7994 3683 7964 TIME...MOT...LOC 0156Z 325DEG 14KT 3696 7994 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:25 PM EDT | Special Weather Statement | RNK | Caswell | 65 min |
| Aug 20, 1:50 AM EDT | Special Weather Statement | RNK | Rockingham | 55 min |
| Aug 20, 2:34 PM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 12 hr |
| Aug 20, 5:09 PM EDT | Special Weather Statement | RNK | Watauga | 66 min |
| Aug 20, 6:37 PM EDT | Special Weather Statement | RNK | Wilkes | 53 min |
| Aug 20, 7:31 PM EDT | Areal Flood Advisory | RNK | Wilkes | 119 min |
| Aug 20, 7:57 PM EDT | Special Weather Statement | RNK | Yadkin | 63 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.